Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Aug 27, 2021, 4:11 PM CDT for Republic County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 27, 2021, 5:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.00 in
- Wind
- 50
County Republic County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 956 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
932
WWUS83 KTOP 272111
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
411 PM CDT Fri Aug 27 2021
KSZ008-009-272215-
Republic-Washington-
411 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of Republic and
northwestern Washington Counties through 515 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Narka to 4 miles south of Formoso.
Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belleville, Scandia, Courtland, Norway, Munden, Narka and Mahaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9707 3965 9784 3966 9793 3986 9793
4000 9759
TIME...MOT...LOC 2111Z 241DEG 22KT 3992 9744 3971 9800
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BaergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:36 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 27, 3:36 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Topeka KS 336 PM CDT Fri Aug 27 2021 .DISCUSSION... Issued at CDT Fri Aug 27 2021 Late this afternoon, an upper trough was located across the central Rockies. A downstream upper level ridge axis extended from the southeast US north-northwest into the southern Great Lakes. At the surface a weak sfc trough axis extended from south central NE southwest into southeast CO. There may be enough convergence along this sfc trough axis to provide ascent for a few isolated thunderstorms. The effective shear will be weak but MLCAPES will be 100-1500 J/KG, so any pulse storm may produce gusty winds. I placed a 20 POP across the northwest counties, in case isolated storms managed to develop. The FV3 CAM does forecast a weak line of storms developing across Republic CO after 20Z. The HRRR develops isolated storms across northwest and west central KS. The main synoptic front has lifted northward across central ND. Tonight, any storm that manages to develop in the northwest counties will dissipate after sunset. Saturday through Sunday night, The upper level trough across the central Rockies will lift east-northeast across the northern and central Plains. Stronger low-level CAA across the northern Plains will cause the surface front to shift southward across SD and into north central NE during the afternoon hours. Several CAMs show a line of storms developing along the front, then shifting southeast across southern NE during the evening hours and into north central KS after Midnight. If these storms can keep their intensity, there might be a few damaging wind gusts within the line of te storms. However, the effective shear will weaken below 20 KTS once this line moves into north central KS and the outflow may outrun the line of storms causing the line to weaken. At this time SPC has a marginal risk out for portions of north central KS in case the line can hold together as it moves southeast across north central KS after Midnight into early Sunday morning . It looks as if the line of storms will continue to weaken and most CAMs show the line of storms falling apart across the central counties of the CWA during the morning hours of Sunday. Highs on Saturday will range from the lower to mid 90s with heat indices around 100 degrees. Thunderstorm chances on Sunday will dependent on where the outflow boundary/front ends up during the afternoon hours. The 3KM NAM shows the front shifting south of the CWA during the afternoon hours. If this were to occur the better chance for thunderstorms will develop across south central and southeast KS. If the front is slower and stalls out across the CWA as forecasted by the ECMWF and GFS, then thunderstorm chances will increase across the CWA. HOwever, the effective shear will be weak, around 10 KTS, so I'm not expecting any of the storms to be severe. The H5 trough will lift northeast across the Great Lakes States. Hurricane Ida will make landfall across the central LA coast late Sunday night. Highs on Sunday will be a bit cooler with mid 80s along the NE border to lower 90s south of I-70 Monday through Thursday, An upper level trough will move into the northwestern US as the Hurricane becomes an extra tropical upper low. An upper level ridge will amplify northward across the southern and central Plains Tuesday into Thursday. Expect a slight warm up with highs back into the lower to mid 90s. The H5 trough across the northwestern US will move east across the northern and central Plains, as it passes north of the CWA, a weak surface && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1215 PM CDT Fri Aug 27 2021 VFR conditions will continue for the next 24 hours. Low level wind shear will increase to 20-25 knots from 0400z Sat to 1400z Sat. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Gargan AVIATION...Gargan
Hazardous weather outlook, Aug 27, 3:25 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 325 PM CDT Fri Aug 27 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-282030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 325 PM CDT Fri Aug 27 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight There will be a slight chance for thunderstorms this afternoon and early evening across portions of north central KS. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible late Saturday night across north central KS. Some of these storms may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Aug 27, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
411 PM CDT Fri Aug 27 2021
KSZ008-009-272215-
Republic-Washington-
411 PM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of Republic and
northwestern Washington Counties through 515 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Narka to 4 miles south of Formoso.
Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belleville, Scandia, Courtland, Norway, Munden, Narka and Mahaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9707 3965 9784 3966 9793 3986 9793
4000 9759
TIME...MOT...LOC 2111Z 241DEG 22KT 3992 9744 3971 9800
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BaergThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:27 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 48 min |
| Aug 27, 5:05 PM CDT | Areal Flood Advisory | TOP | Republic, Washington | 3 hr |
| Aug 27, 5:11 PM CDT | Special Weather Statement | TOP | Republic | 34 min |
| Aug 27, 5:15 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 28 min |
| Aug 27, 5:43 PM CDT | Special Weather Statement | TOP | Washington | 32 min |
| Aug 27, 6:27 PM CDT | Special Weather Statement | TOP | Republic | 48 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.